Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 37, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 10, 2015, 2:38 PM MST for Graham County, Greenlee County, Arizona. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2015, 2:38 PM MST (21:38 UTC)
- Expired
- Jul 10, 2015, 3:30 PM MST
- In force
- 52 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Graham County, AZ, Greenlee County, AZ
The radar
The Tucson radar (KEMX), 158 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 2:55 PM MST | TSTM WND DMG | Franklin, AZ | POWER POLE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
401
WUUS55 KTWC 102138
SVRTWC
AZC009-011-102230-
/O.NEW.KTWC.SV.W.0037.150710T2138Z-150710T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
238 PM MST FRI JUL 10 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GRAHAM COUNTY IN SOUTHEASTERN ARIZONA...
SOUTHEASTERN GREENLEE COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 330 PM MST
* AT 238 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF
DUNCAN...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
DUNCAN AND FRANKLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3258 10933 3268 10934 3281 10938 3297 10905
3255 10905
TIME...MOT...LOC 2138Z 252DEG 31KT 3272 10919
$$
CARLAW2 follow-up statements
435
WWUS55 KTWC 102153
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
253 PM MST FRI JUL 10 2015
AZC009-011-102230-
/O.CON.KTWC.SV.W.0037.000000T0000Z-150710T2230Z/
GRAHAM AZ-GREENLEE AZ-
253 PM MST FRI JUL 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MST
FOR EASTERN GRAHAM AND SOUTHEASTERN GREENLEE COUNTIES...
AT 253 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR DUNCAN...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
DUNCAN AND FRANKLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3257 10924 3266 10921 3274 10927 3297 10905
3255 10905
TIME...MOT...LOC 2153Z 252DEG 31KT 3276 10904
$$
CARLAW696
WWUS55 KTWC 102221
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
321 PM MST FRI JUL 10 2015
AZC009-011-102230-
/O.EXP.KTWC.SV.W.0037.000000T0000Z-150710T2230Z/
GRAHAM AZ-GREENLEE AZ-
321 PM MST FRI JUL 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRAHAM AND
SOUTHEASTERN GREENLEE COUNTIES WILL EXPIRE AT 330 PM MST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TUCSON.
LAT...LON 3257 10924 3266 10921 3274 10927 3297 10905
3255 10905
TIME...MOT...LOC 2212Z 252DEG 31KT 3276 10904
$$
CARLAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:40 AM MST, 4 hours 58 minutes earlier.
Area forecast discussion, Jul 10, 9:40 AM MST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 940 AM MST FRI JUL 10 2015 .SYNOPSIS...THERE IS A CHANCE OF THUNDERSTORMS EAST OF TUCSON TODAY...WITH THE BEST CHANCES ALONG THE NEW MEXICO ORDER. OTHERWISE...ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL PREVAIL THIS WEEKEND AND NEXT WEEK. A GRADUAL WARMING TREND WILL OCCUR DURING THE NEXT SEVERAL DAYS...WITH ABOVE NORMAL HIGH TEMPERATURES RETURNING BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION...THE UPPER WEATHER PATTERN IS DEFINED BY A TROUGH OF LOW PRESSURE ACROSS CALIFORNIA/NEVADA AND A BROAD RIDGE OF HIGH PRESSURE NEAR LOUISIANA/MISSISSIPPI. THE LATEST WATER VAPOR IMAGERY DEPICTED A VORTMAX NEAR SAN DIEGO ROTATING AROUND THE MEAN UPPER TROUGH. SOME OF THE ENERGY FROM THIS FEATURE HAS BEEN SHEARED OUT AND EXTENDS INTO SOUTHERN ARIZONA....AND HAS BEEN RESPONSIBLE FOR SOME SHOWERS IN THE WHITE MOUNTAINS EARLIER THIS MORNING. THE WV IMAGERY ALSO INDICATED DRY AIR ALOFT ACROSS THE MAJORITY OF THE FORECAST AREA...WITH THE EXCEPTION OF FAR SE AZ IN WHICH A MOIST PLUME EXTENDS AROUND THE BASE OF THE TROUGH. A FEW WIGGLES IN THE FLOW ALONG THIS MOISTURE BOUNDARY HAVE RESULTED IN A FEW LIGHT SHOWERS ACROSS COCHISE COUNTY. THIS IS OF NO SURPRISE THAT ANY WEAK FEATURE WOULD RESULT IN CONVECTION TODAY OUT EAST GIVEN THE UNSTABLE 12Z KTWC SOUNDING PROFILE. ALTHOUGH IT STILL APPEARS THAT TODAY WILL BE A LOW-GRADE MONSOON DAY...I DID INCREASE POPS FROM TUCSON EAST TO REFLECT A MORE UNSTABLE AIRMASS. && .PREV DISCUSSION...FAIRLY FAST SWLY FLOW ALOFT PREVAILED OVER SE ARIZONA EARLY THIS MORNING IN RESPONSE TO LOW PRESSURE CENTERED OVER NRN CALIFORNIA...AND HIGH PRESSURE CENTERED OVER THE LOWER MISSISSIPPI RIVER VALLEY. DEEPER MOISTURE HAS MOVED EAST OF THIS FORECAST AREA INTO NEW MEXICO AND WEST TEXAS. VARIOUS NWP MODELS INDICATE THAT SHOWERS/TSTMS WILL BE LIMITED TO LOCALES EAST OF TUCSON LATER TODAY AND THIS EVENING. HAVE REFINED THE GRIDDED DATA POP FIELDS TO CONFINE A SLIGHT CHANCE OF SHOWERS/ TSTMS INTO THIS EVENING ACROSS GREENLEE...GRAHAM AND COCHISE COUNTIES. DRY CONDITIONS SHOULD OCCUR INTO TONIGHT FROM TUCSON WWD INTO WRN PIMA COUNTY. THE MID-LEVEL STEERING FLOW IS PROGGED TO BECOME GENERALLY SLY THIS WEEKEND AS THE WRN CONUS TROUGH WEAKENS...AND HIGH PRESSURE MOVES WWD INTO TEXAS. 10/00Z GFS/ECMWF/CMC DEPICT SOME INCREASE IN MOISTURE ACROSS THE AREA...PARTICULARLY ACROSS ERN SECTIONS. HOWEVER...APPEARS THIS MOISTURE INCREASE IS EXPECTED TO BE FAIRLY MODEST. THUS...THERE IS A SLIGHT CHANCE OF SHOWERS/TSTMS THIS WEEKEND FOR MUCH OF THE LOWER ELEVATIONS...WITH CHANCE CATEGORY POPS ACROSS THE MOUNTAINS. HAVE MAINTAINED PRECIP-FREE CONDITIONS ACROSS WRN PIMA COUNTY. BASED ON THE 10/00Z GFS/ECMWF/CMC SOLUTIONS AS WELL AS COORD WITH NEIGHBORING WFO/S...HAVE MADE SOME MINOR DOWNWARD ADJUSTMENTS TO THE GRIDDED DATA POP VALUES MON-THUR. THE PRECIP SCENARIO THIS WEEKEND SHOULD THEN PREVAIL MON-THUR...WITH ISOLATED TO SCATTERED SHOWERS/ TSTMS GENERALLY FROM TUCSON EWD/SWD MAINLY DURING THE AFTERNOON/ EVENING HOURS. HIGH TEMPS THIS AFTERNOON WILL BE QUITE SIMILAR VERSUS THUR...OR PERHAPS A FEW DEGS WARMER...DEPENDING UPON LOCATION. A GRADUAL WARMING TREND IS THEN ON TAP SAT INTO THE MIDDLE OF NEXT WEEK... WITH ABOVE NORMAL HIGH TEMPS TO BE THE RULE TUE-THUR. && .AVIATION...VALID THRU 11/18Z. THERE IS A CHANCE OF -TSRA/-SHRA EAST OF TUCSON...WITH THE HIGHEST CHANCES NEAR THE NEW MEXICO BORDER THIS AFTERNOON AND EVENING. OTHERWISE...WEST OF KTUS INTO SATURDAY MORNING EXPECT CLEAR SKIES OR A FEW CLOUDS AROUND 10-15K FT AGL. FROM KTUS EASTWARD...A FEW TO OCCASIONALLY BROKEN CLOUDS AT 8-12K FT AGL THIS AFTERNOON. OTHERWISE...SCATTERED TO BROKEN CLOUDS ABOVE 20K FT AGL. SURFACE WIND LATE THIS MORNING INTO EARLY THIS EVENING WILL BE SLY/SWLY AT 12-18 KTS WITH GUSTS OF 20-25 KTS. SURFACE WIND WILL BE LESS THAN 10 KTS AT OTHER TIMES. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...THERE IS A CHANCE OF THUNDERSTORMS EAST OF TUCSON TODAY...WITH THE HIGHEST CHANCES NEAR THE NEW MEXICO BORDER INTO THIS EVENING. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL THEN OCCUR THIS WEEKEND AND NEXT WEEK. EXPECT BREEZY SOUTH TO SOUTHWEST WINDS TODAY. GENERALLY LIGHT TERRAIN DRIVEN WINDS WILL THEN PREVAIL THIS WEEKEND AND DURING MUCH OF THE UPCOMING WEEK. OCCASIONAL AFTERNOON GUSTS WILL OCCUR DUE TO DAYTIME HEATING. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON FRANCIS
In the hours before
Special weather statement, Jul 10, 10:04 AM MST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1004 AM MST FRI JUL 10 2015 AZZ509-101730- UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ- 1004 AM MST FRI JUL 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREENLEE COUNTY UNTIL 1030 AM MST... AT 1002 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF FRANKLIN...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHERN GREENLEE COUNTY BEFORE MOVING INTO HIDALGO COUNTY IN NEW MEXICO INCLUDING HIGHWAY 70. LOCATIONS IMPACTED INCLUDE... FRANKLIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3245 10912 3260 10920 3270 10905 3247 10905 TIME...MOT...LOC 1702Z 241DEG 22KT 3256 10910 FRENCH
Special weather statement, Jul 10, 11:18 AM MST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1118 AM MST FRI JUL 10 2015 AZZ509-510-101845- UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN MEADOW AZ- 1118 AM MST FRI JUL 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENLEE COUNTY UNTIL 1145 AM MST... AT 1117 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MORENCI...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLIFTON AND MORENCI. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3293 10938 3305 10947 3329 10925 3307 10905 TIME...MOT...LOC 1817Z 231DEG 17KT 3303 10937 FRENCH
Special weather statement, Jul 10, 2:21 PM MST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
221 PM MST FRI JUL 10 2015
AZZ509-102145-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-
221 PM MST FRI JUL 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM AND
SOUTHEASTERN GREENLEE COUNTIES UNTIL 245 PM MST...
AT 219 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES SOUTHEAST OF SOLOMON...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM...ALONG WITH HEAVY RAINFALL WITH RATES NEAR ONE INCH PER HOUR.
LOCATIONS IMPACTED INCLUDE...
DUNCAN AND GUTHRIE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3255 10943 3262 10946 3268 10953 3299 10925
3271 10905
TIME...MOT...LOC 2119Z 232DEG 19KT 3268 10940
CARLAWThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:03 PM MST | Special Weather Statement | TWC | Pinal | 42 min |
| Jul 9, 6:26 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 34 min |
| Jul 9, 7:28 PM MST | Special Weather Statement | TWC | Pinal | 17 min |
| Jul 10, 10:04 AM MST | Special Weather Statement | TWC | 26 min | |
| Jul 10, 11:18 AM MST | Special Weather Statement | TWC | Greenlee | 27 min |
| Jul 10, 2:21 PM MST | Special Weather Statement | TWC | Greenlee | 24 min |
| Jul 10, 3:00 PM MST | Special Weather Statement | TWC | Greenlee | 45 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.